Finasteride Can Change GABA-A Receptors and Cause Tinnitus

Discussion in 'Support' started by seppl, Apr 4, 2014.

    1. seppl
      Cool

      seppl Member

      Location:
      Germany
      Tinnitus Since:
      02/2014
      Cause of Tinnitus:
      Unknown
      Hello my name is Sebastian from Germany.

      For 8 years I took a medication called Finasteride for hair loss. In the USA it's also known as Propecia. I took my last pill on February the 15th. 5 days later my right ear was beeping. On March the 6th my left ear was ringing. The doctor was giving me Prednisolone, Pentoxifylline and later Betahistine. But nothing was improving.

      I searched the internet for side effects from Finasteride.

      http://en.wikipedia.org/wiki/Finasteride#Adverse_effects

      I was shocked. Finasteride can change the GABA-A Receptors and can possibly cause tinnitus. There are other people on the internet having the same side effects. My tinnitus is mild, I think 15-30 dB in loudness, but I'm not 100% sure. When I clench my teeth, the tinnitus gets quieter. When I move my jaw forward, left or right, my tinnitus gets louder. Same when I press my forehead.

      My question: Can this be fixed? Can the human body heal himself? Or is AUT-00063 my only hope?

      Big hug to this forum.
       
    2. Lisa88

      Lisa88 Member

      Tinnitus Since:
      11/2013
      Sounds like stopping the medication suddenly, without tapering, may have caused your tinnitus. Similar to benzo withdrawal. Talk to your doc about this. I have heard of tinnitus fading away in some of these cases, but it can take a while. What happens is your body is used to a certain level of GABA (inhibitory neurotransmitters), but then stopping suddenly, the excitory neurotransmitters start going wild, as the gate of inhibitory neurotransmitters is suddenly dropped. The excitory neurotranmitters is what causes the tinnitus sound. Maybe one answer might be to go back on and then taper off again. Not sure. Best to talk to doctor.
       
      • Good Question Good Question x 1
    3. Danny C

      Danny C Member

      Tinnitus Since:
      September 2016
      Cause of Tinnitus:
      Finasteride
      Have you Finasteride-related sufferers of ETD/tinnitus recovered yet? Ideally with natural methods e.g., herbs. I'm also a sufferer and am on an advised, natural protocol for post Finasteride recovery.
       
    4. Maxi Bertolami
      Frustrated

      Maxi Bertolami Member

      Location:
      Buenos Aires Argentina
      Tinnitus Since:
      2014
      Cause of Tinnitus:
      Post Finasteride Syndrome
      I just realized that my tinnitus is for sure related to post Finasteride effects since I took Finasteride for 5 years then stopped it and less than a month after suddenly appeared my tinnitus that is a composition of a hissing and crickets into de head. It has been 6 years with this horrible condition. Fell in depression and I guess I am suffering other permanent post Finnasteride side effects as I read on internet.
       
      • Hug Hug x 1
    5. JohnAdams
      Festive

      JohnAdams Member Benefactor Hall of Fame

      Location:
      Vatican
      Tinnitus Since:
      May 1st 2018
      Cause of Tinnitus:
      Aspirin Toxicity/Possibly Noise
      What other effects?
       
      • Good Question Good Question x 1
    6. ajc

      ajc Member

      Tinnitus Since:
      11/2002; spike 2009; worse 2017-18
      Cause of Tinnitus:
      Loud music - noise damage
      Finasteride is an awful drug, causes a permanent limp dick etc.
       
      • Informative Informative x 1
    7. JohnAdams
      Festive

      JohnAdams Member Benefactor Hall of Fame

      Location:
      Vatican
      Tinnitus Since:
      May 1st 2018
      Cause of Tinnitus:
      Aspirin Toxicity/Possibly Noise
      Damn, so hair or sex?
       
    8. Maxi Bertolami
      Frustrated

      Maxi Bertolami Member

      Location:
      Buenos Aires Argentina
      Tinnitus Since:
      2014
      Cause of Tinnitus:
      Post Finasteride Syndrome
      I recomend to google for Post Finasteride Syndrome. Even a PFS foundation was created back in 2016. There you will find all of the symptoms related to it. I have allmos all except for the cognitive ones (I think)
       
    9. AUTHOR
      AUTHOR
      seppl
      Cool

      seppl Member

      Location:
      Germany
      Tinnitus Since:
      02/2014
      Cause of Tinnitus:
      Unknown
      I contribute my tinnitus to Finasteride, but I am not 100% sure anymore. Maybe stress had a role to play, because I was in my exams during when my tinnitus started.
       
    10. exguitar
      Depressed

      exguitar Member

      Tinnitus Since:
      09/2019
      Cause of Tinnitus:
      Unknown
      I also stopped Finasteride suddenly last August and then developed tinnitus after also stopping Klonopin. I flipped out due to major psoriasis in my nose- stopping all my meds.

      I could not finish sex for months after the Finasteride... but now I can again finally at least. The tinnitus could be related.
       

Share This Page

Loading...